MAUDE Adverse Event Report: TERUMO CORPORATION SINGLE USE GUIDEWIRE; GASTRO-UROLOGICAL GUIDEWIRE, SINGLE-USE

TERUMO CORPORATION SINGLE USE GUIDEWIRE; GASTRO-UROLOGICAL GUIDEWIRE, SINGLE-USE
Model Number G-260-2545S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An olympus representative reported to olympus on behalf of the customer that the single use guidewire broke inside the duct during an endoscopic retrograde cholangiopancreatography.A nurse reported that "something was different" on the screen and it appeared that the device fragmented.The physician did not try to retrieve the guidewire as it was more of a risk to try to get into the lumen successfully.The device fragment appeared to be about an inch as confirmed through x-ray.The proceduralist needed to abort the procedure after and the patient was transferred to an intensive care unit (icu).Additional information has been requested but no further information was obtained at this time.

Brand Name
SINGLE USE GUIDEWIRE
Common Device Name
GASTRO-UROLOGICAL GUIDEWIRE, SINGLE-USE
Manufacturer (Section D)
TERUMO CORPORATION
44-1, 2-chome, hatagaya
shibuya-ku, tokyo-to 151-0 072
JA  151-0072
MDR Report Key17392964
Report Number2429304-2023-00244
Device Sequence Number15162070
Product Code OCY
UDI-Device Identifier04953170358234
UDI-Public04953170358234
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2023
Report Date (Section F) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG-260-2545S
Device Lot Number1YK
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/05/2022
Event Location Hospital
Date Report to Manufacturer08/05/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/25/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown